MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
A clinical specialist reported to olympus, (3) single use aspiration needles were melted, and distal end of the sheath was broken.There was no report of patient harm associated with this event.Related patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to d4 lot number.The device was returned to olympus for inspection, and the customer's complaint was partially confirmed.Device evaluation found the following: -the green sheath was deformed and scraped (but the tip was still attached) -the needle had not melted -foreign material around the needle tip and on the stylet -two fingers were ran down the entire length of the insertion tube with no abnormalities found -no damage was noted on the handle, slider and locking mechanism -the distal end sheath was examined under a microscope, tears are noted and appears to be a little melted.However, the sheath to be fulling intact, no missing pieces -when manipulating the handle slider back and forth the needle was able to extended and retracted a review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to: when the sheath is protruded while the angle of the endoscope is severe (upmax state), it is possible that the internal parts of the endoscope (metal pipes) came into contact with the sheath, causing increased frictional resistance, which may have deformed the sheath.The event can be prevented by following the instructions for use (ifu) which state: "·do not round the insertion part smaller than 15 cm in diameter.The aspiration biopsy needle may break.·when removing the product from the tray, remove the insertion part after removing and holding the handle.If you first remove the insertion tube and hold it, then remove the control section, the insertion tube may be deformed.·do not insert the aspiration biopsy needle while the endoscope is angled.Damage to the endoscope or aspiration biopsy needle may result.·return the up/down angle lever of the endoscope to its neutral position before inserting the aspiration biopsy needle into the endoscope.Insertion with the angle fixed may damage the endoscope or aspiration needle.·do not forcefully insert the aspiration biopsy needle into the endoscope.It may suddenly protrude from the tip of the endoscope, resulting in perforation, major bleeding, mucous membrane damage, or damage to the endoscope or aspiration biopsy needle.Also, if the resistance is high and insertion is difficult, return the angle of the endoscope until it can be inserted without difficulty." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17891558
Report Number9614641-2023-01485
Device Sequence Number17964259
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberPW308586
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown